What did the other two doctor's diagnose you with? Was either one of them an ENT physician?
What you are describing is most likely an ear infection that has not been adequately treated. However there are other less common things, especially in someone your age such as a choleseatoma that can cause hearing loss and ear drainage. At this point after having failed two courses of antibiotic drops and one course of oral antibiotics you really need to be seen by an ENT (Ear Nose and throat) physician. They have better equipment to do a more throughout exam and if they think it is necessary order imaging. Also if you continue to experience fevers I would seek care immediately. Rarely ear infections can spread to the nearby structures resulting in a more severe infection called mastoiditis.
They were both GPs, both diagnosed otitis externa - which to be honest I disagreed with the second time as my symptoms had changed by then. I have had otitis externa on many occasions and know how it feels. The pain had become worse and felt more like a pressure, and the discharge had stopped. However I had no fever, no ear tenderness or redness and my glands were not and still are not enlarged. It is so confusing! Another difficulty is that I live abroad (in Spain), I speak no Spanish and the doctor does not speak English so communication is difficult.
One of the other things that happens with otitis externa sometimes is that the ear canal gets so inflamed that the antibiotics cannot get to where they need to go. Did they place a wick? (thin piece of absorbable material) into your ear?
At this point I would really try to seek out an ENT specialist. Especially since you are having some hearing loss associated with it.
No wick. On both occasions they said that the inflammation was very mild, and at both times the discharge was minimal or absent. I last saw a doctor about 10 days ago and have had discharge for about 5 days now.
I would not just keep using the otimize ear drops. They have an ingredient called neomycin in it. If your ear drum is perforated this medication can rarely cause some hearing loss.
It sounds like it will be a little bit of challenge to seek out an ENT doctor, but at this point I think you really need to see one.
Do you have any other questions or concerns?
Not that I think you can answer without physically assessing me, thanks :)